MAUDE Adverse Event Report: SPINECRAFT ASTRA SPINE SYSTEM; SET SCREW

SPINECRAFT ASTRA SPINE SYSTEM; SET SCREW
Catalog Number A5S-T30
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review was conducted of all applicable material, manufacturing, storage and distribution records.The records indicated that all product lots for this item shipped were manufactured within specification, maintained and distributed in accordance with all approved company procedures.Device evaluation of the returned device and a controlled device from the same lot was performed in an attempt to replicate conditions necessary to create a scenario where reported event is possible.During final tightening of set screws, it has been commonly observed that the rod creates a sweeping burnish mark on the bottom surface of the set screw akin to a windshield wiper mark.However, this mark was distinctly missing on the set screw related to this incident.It is unknown what prevented "proper" contact between the set screw and the rod during the final tightening of set screw.Based on the evidence from the observations and testing performed, no probable root cause(s) for this incident could be determined until and unless further information becomes available.Therefore, no corrective action is deemed necessary at this time.The patient was revised successfully and is reportedly doing well.
 
Event or Problem Description
Surgeon performed a revision surgery on (b)(6) 2016 to replace a set screw that was discovered to be loose.The original surgery was completed on (b)(6) 2016.

Brand Name
ASTRA SPINE SYSTEM
Common Device Name
SET SCREW
Manufacturer (Section D)
SPINECRAFT
777 oakmont lane, suite # 200
westmont 60559 5511
MDR Report Key5645754
Report Number3004717358-2016-00001
Device Sequence Number10807969
Product Code NKB
UDI-Device IdentifierM824A5ST301
UDI-PublicM824A5ST301
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA5S-T30
Device Lot Number92115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2016
Initial Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR